MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC GASTROSTOMY FEEDING TUBE WITH ENFIT®CONNECTORS - 18 FR; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC GASTROSTOMY FEEDING TUBE WITH ENFIT®CONNECTORS - 18 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 8100-18
Medical Device Problem Codes Fluid/Blood Leak (1250); Malposition of Device (2616)
Health Effect - Clinical Codes Abdominal Pain (1685); Ascites (2596)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Fda medwatch/user facility report (b)(4).The actual complaint product was not returned for evaluation.Root cause could not be determined.The device history record for lot 20013598 was reviewed and the product was produced according to product specifications.All information reasonably known as of 04 may 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Per fda medwatch/user facility report (b)(4), the patient had a percutaneous endoscopic gastrostomy tube placed on (b)(6) 2020.Three t fasteners were placed to anchor the gastric wall against the intra-abdominal wall.An 18fr gastrostomy tube (g tube) was placed and the retention balloon filled with 10cc saline.The patient was discharged from the hospital on (b)(6) 2020.The patient woke up on (b)(6) 2020 with left lower quadrant abdominal pain.Flushing the tube reduced the pain, however, after awaking from a nap the patient experienced "excruciating pain" in the left abdomen that radiated up to the left shoulder.In the emergency department, a ct scan showed "malpositioned displaced g-tube (extraluminal) with mild loculated abdominopelvic fluid and several foci of gas adjacent to the stomach." the g tube was intact through the abdominal wall but was no longer in the stomach.The patient was taken to the operating room on (b)(6) 2020.The t fasteners had been removed a couple days previous.The surgeon reported "a hole/perforation of the posterior stomach along the greater curvature.There was also some purulent fluid in the abdominal cavity." the balloon was found to have only 1 cc of fluid in it.The surgeon tested the balloon by adding additional saline, and no leak was detected.The surgeon placed a new g tube and two purse-string silk sutures.The patient was discharged on (b)(6) 2020.Additional information has been requested but not received.

Brand Name
MIC GASTROSTOMY FEEDING TUBE WITH ENFIT®CONNECTORS - 18 FR
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10026729
Report Number9611594-2020-00076
Device Sequence Number2592900
Product Code KNT
UDI-Device Identifier00350770442938
UDI-Public00350770442938
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K842076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model Number8100-18
Device Catalogue NumberN/A
Device Lot Number20013598
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight72